A naloxone kit ready for use. File Photo.

A naloxone kit ready for use. File Photo.

VIDEO: How to survive a drug overdose

A guide to saving a life with or without a naloxone kit.

It’s International Overdose Awareness Day on Wednesday, and a reporter from the Comox Valley Record on Vancouver Island met with Sarah Sullivan, manager of AIDS Vancouver Island, to discuss how people can save a life with or without a naloxone kit.

Sullivan encourages everyone to get basic CPR training, and if necessary, a naloxone kit.

Signs of opioid overdose include a clammy face, a limp body, difficult speech, and slow breathing and heartbeat. Sleep is deep and cannot be woken.

The issue of fentanyl overdose has been declared a health crisis in B.C.

We are experiencing technical difficulties with our commenting platform and hope to be up and running again soon. In the meantime, you can still send us your thoughts on Facebook or Twitter, or submit a letter to the editor.